MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-30
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3, b6: date estimated.
 
Event or Problem Description
A med sun uf/importer report was received which reported the following regarding a trek balloon dilatation catheter: "during a planned, staged high-risk percutaneous coronary intervention (pci), a stent balloon broke off and became caught on the strut of the stent disrupting blood flow to the coronary artery.Attempts to retrieve it were unsuccessful and cv surgery was consulted, but declined to take the patient to the or emergently due to his co-morbidities and being fully anti coagulated.The patient was returned to the cardiovascular intensive care unit (cvicu) in critical condition with an impella in place for support.The wire/device packaging was inadvertently thrown away so we are unable to sequester the product." no additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported entrapment of device and balloon separation could not be determined; however, the reported foreign body in patient, unexpected medical intervention and hospitalization appear to be related to circumstances of the procedure.Additionally, a conclusive cause for the reported patient effect of obstruction/occlusion, and the relationship to the product, if any, cannot be determined.Possible factors that can contribute to difficult to remove/resistance post-inflation include, but are not limited to, the balloon not being fully deflated prior to removing the device, loose balloon folds, challenging anatomy, guiding catheter lumen obstructions, kinks, bends or, procedural technique.Factors that may contribute to a separation may include, but not limited to, manufacturing damage, inadvertent mishandling of the device, interaction with the anatomy and/or physician applies excessive force against resistance.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.In this case, it is possible that the balloon dilatation catheter (bdc) interacted with the previously implanted stent resulting in the reported resistance and upon further manipulation the device separated and became entrapped in the anatomy; however, a conclusive cause cannot be determined since limited information was provided and the device was not retuned for analysis.The reported patient effect of obstruction/occlusion is listed in the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use as a known patient effect.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20615579
Report Number2024168-2024-12955
Device Sequence Number20670974
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public(01)08717648138607(17)260531(10)30605G1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1012276-30
Device Catalogue Number1012276-30
Device Lot Number30605G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown